184/19 | Clinical & Field Article | Veterinary Surgery and Radiology
Meloxicam Toxicity in Labrador Dog Due to Dispensing Error and its Reversal by MisoprostolK. Kannan, M. Saravanan, P.K. Ram Kumar, T. Arul Kumar, S. Senthil Kumar and N. Premalatha
Veterinary Clinical Complex, Veterinary College and Research Institute, TANUVAS, Orathanadu, Thanjavur-614 625, Tamil NaduPublished in the Indian Veterinary Journal October 2019 : 96 (10) - pages 78 to 80
(Received: May, 2019, Accepted: July, 2019)
Medication error is a failure in treatment process and its frequency of occurrence remain unknown. In the present paper, a Labrador dog was treated for pyrexia with meloxicam overdosing that was brought to the hospital with history of vomition, anorexia and voiding off tarry faeces. The dog underwent physical, parasitological, haematological and biochemical examination, urinalysis, diagnostic X-ray and abdominal ultrasound. Elevation of renal biomarkers, ultrasonographic changes in corticomedullary junction of left kidney was prognostic for meloxicam toxicity. Reversal of intoxication with misoprostol and supportive treatment and post treatment improvement indicated the importance of medication error by faulty dispensing in the present article.Key Words: Meloxicam, Misoprostol, Medication error, dogs.